I am pretty sensitive to medicines with often the “not usual, but seen” side effects. When I started Cymbalta, I started for a week at 30 mg a day and then went up to 60 mg. This is what is recommended for “geriatric” patients, but my doctor assumed it would work better for me because of sensitivity. You may be scared enough about the chest pain to not want to ever try it again, but if you felt you could, if might help you to do this with the Cymbalta. It is also a suggestions for Lyrica or neurontin. Starting slowly may delay a little the time to most effectiveness of the medicine, but most of these drugs had something that annoys people until your body gets used to it and so going slowly may help something to be successful in the long run.
Anyway, I would try it if I were you with the next medicine.
Hello Gene. I was dx in May 06 put on Lyrica and Cymbalta. Since Oct of last year my Neurologist left the clinic. I have been floundering around the area trying to find a new one. One is now coming to clinic on Weds, she ordered all the tests again even MRI, nerve biopsy. She said definite CIDP, then her office called wanted more tests and another spinal tap. I said NO!!! She also ordered 5 days straight of IVIG and I find thru alot of reading that is not necessary unless patient is still bedridden–I am not. I am 68 years old and tired of all this. I quit my meds for a few days–definitely not the thing to do. But I lowered myself from 400mg Lyrica to 200, and from 120mg Cymbalta to 60mg. I feel better and now can think clearer and finish sentences and no more dry mouth. So all I can tell you for me less is better. Good luck
I have had terrible results with almost every drug including neurontin and lyric. They seem to have the opposite affect on me and make me burn and tingle more. (CRAZY), one of the neurologist at my hospital gave me a script for cymbalta. It took a while to kick in, and then I had to up it to 60 mg’s but it has relieved some of my persistant symptoms. When I say some, I mean I am no where near normal but it has taken the edge off a bit. I’m happy for any releif. Now if they could just find some miracle drug for fatigue!!!!!!!!!. You would think they would by now considering all of us GBS’er and CFS patiants. By the way, my neuro told me that most GBS’ers end up with CFS so I have gone on line and looked up many a miracle help for the fatigue and have taken everything and anything they have suggested for fatigue. Just doesn’t seem to work I guess for GBS. Lots of vitamin B does seem to help a little though. Thanks for the post. xoxoxoxoxo Roxie
is this not a depress med? Im on Lyrica 2 a day, and the pain is unblieven hurting. I would think I need some more med while it hurt so much.
:confused: I haven’t heard of anyone mentioning Cymbalta. I could tell a drastic change in my constant burning and spiking pains. My Neuro has me on the Lyrica and Cymbalta. I can feel that it has helped. It took a few days on each to get the levels built up but I think they are working pretty good. I had a Caudal Epidural last week and it has helped alot also. But thats mostly with my back and hip pains. If your walking weird and bending diffrent it can cause other pains in muscles that aren’t used to moving in that manner. I was just wondering.
I just read about that drug. It is primarily an anti depressant but it seems to work well in controlling pain in diabetic neuropathy.
Its nice when you find something that works for you.
Nate is on Neurontin but it doesn’t always work well for his hands.
I will be asking our doc about it when we see him again.
I was only on Cymbalta for a little over 30 days before I knew it wasn’t for me. I didn’t think it was doing anything. However, 30 days was enough time for the MASSIVE headache that was associated with this medication and its withdrawl. It took me two months to get off of a drug I only took for 30 days before deciding to discontinue. Hang in there and talk with your doctor about tapering off at a slower rate that seemed to help me.
I have been on a combination of Cymbalta 30mg once a day and Lyrica 150mg twice a day. My family says I am on happy pills, as my mood is much better and I was very depressed with the pain and my legs being paralyzed. After 16 days of hospitalization with full time therapy, I very gracefully fell and fractured my ankle. I was getting periodical IVIG, but stayed on same meds. Working fine with me (except the cost). Think I will stay on it as I am begining to walk again with two AFO’s for my foot drop. Hope you all feel better soon. Regina